Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The Rayleigh-Schrödinger expansion of the Gibbs state of a classical Heisenberg ferromagnet

Author: William G. Faris
Journal: Trans. Amer. Math. Soc. 261 (1980), 579-587
MSC: Primary 82A05; Secondary 47A55, 60K35
MathSciNet review: 580904
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The equilibrium Gibbs state of a classical Heisenberg ferromagnet is a probability measure on an infinite product of spheres. The Kirkwood-Salsburg equations may be iterated to produce a convergent high temperature expansion of this measure about a product measure. Here we show that this expansion may also be obtained as the Rayleigh-Schrödinger expansion of the ground state eigenvector of a differential operator. The operator describes a Markovian time evolution of the ferromagnet.

References [Enhancements On Off] (What's this?)

  • [1] W. Faris, The stochastic Heisenberg model, J. Functional Analysis 32 (1979), 342-352. MR 538860 (80m:82058)
  • [2] J. Fröhlich, B. Simon and T. Spencer, Infrared bounds, phase transitions, and continuous symmetry breaking, Comm. Math. Phys. 50 (1976), 79-85. MR 0421531 (54:9530)
  • [3] C. Gruber and D. Merlini, Spin-$ 1/2$ lattice system. Partial-trace method and symmetry breakdown, Physica 67 (1973), 308-322. MR 0359558 (50:12011)
  • [4] R. A. Holley and D. W. Stroock, Applications of the stochastic Ising model to the Gibbs states, Comm. Math. Phys. 48 (1976), 249-265. MR 0428984 (55:2004)
  • [5] R. B. Israel, High-temperature analyticity in classical lattice systems, Comm. Math. Phys. 50 (1976), 245-257. MR 0446250 (56:4578)
  • [6] A. Messiah, Quantum mechanics, Vol. II, Interscience, New York, 1962. MR 0147125 (26:4643)
  • [7] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean space, Princeton Univ. Press, Princeton, N.J., 1971. MR 0304972 (46:4102)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 82A05, 47A55, 60K35

Retrieve articles in all journals with MSC: 82A05, 47A55, 60K35

Additional Information

Keywords: Heisenberg ferromagnet, diffusion in infinite dimensions, Gibbs state, Kirkwood-Salsburg equations, high temperature expansion
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society